Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Heightened sense of smell, have lung cancer, done chemotherapy and radiotherapy

hello, my sense of smell is heightened. I can smell cigarette smoke in my house although I have not smoked for nearly five years.. I cannot bear the smell of fabric conditioners. I mentioned this to my doctor about three years ago to negative response. Earlier this year I was diagnosed with lung cancer (not smoking related) and have finished both chemo and radiation treatment. I will see the oncologist in two weeks time ... but .. was just oddly curious.
Asked On : Wed, 10 Oct 2012
Answers:  1 Views:  251
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Oncologist, Radiation 's  Response
Hi there,
What you are mentioning is a condition called 'Hyperosmia' and is thought to have genetic, environmental or may be due to drug withdrawal .. Not enough medical literature is available and is a rare condition and no treatment is proven to be effective as well. Take care.
Answered: Fri, 21 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor